Missouri, 2023Drought in Missouri, November 1 to 30, 2023
November 1 to 30, 2023 · NWS EAX · 9 events in 9 counties and zones
Severe drought continued through the entire month of November for 9 counties in the Pleasant Hill/Kansas City CWA.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought continued through the entire month of November for 9 counties in the Pleasant Hill/Kansas City CWA.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Oct 31, 11:34 PM CST, 26 minutes earlier.
Area forecast discussion, Oct 31, 11:34 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1234 AM CDT Wed Nov 1 2023
.Discussion...
Issued at 634 PM CDT TUE OCT 31 2023
Key Messages:
-Unseasonably cold temperatures today into tonight, with record
low temperatures possible by Wednesday morning.
-Warming trend begins on Thursday into the weekend.
Discussion:
Post frontal northwesterly winds will weaken with sunset, as a
surface high builds in from the west. Limited sky cover and
weakening winds set up nearly ideal radiational cooling after 23Z.
With dewpoint temperatures ranging from the high single digits to
the low teens, overnight/early morning low temperatures are expected
to get down to near record lows in the upper teens across the
region.
As the surface high moves to the southeast of the region, winds will
shift to a southerly direction. This will help to establish a
warming trend. Wednesday high temperatures are anticipated to be in
the upper 40s. Winds are forecasted to pick back up with gusts up to
25 MPH due to the surface high center starting to move away and the
pressure gradient tightening. On Thursday, the surface high moves
further east, keeping winds out of the south. This steady warm air
advection will help temperatures reach the mid to upper 50's by
Thursday. By this weekend high temperatures are expected to reach
the mid 60s with continued warm air advection. Guidance suggests the
passage of a few shortwave troughs but with a lack of moisture
&&
.Climate...
Issued at 638 PM CDT TUE OCT 31 2023
-------------WED MORNING LOWS (11/01)------------
RECORD FORECAST
Kansas City (MCI): 20 (1991) 19
KC Downtown: 21 (1991) 23
St. Joseph: 20 (2014) 16
Kirksville: 19 (1954) 17
Sedalia: 26 (2014) 18
&&
.Aviation...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1232 AM CDT WED NOV 1 2023
VFR conditions through the period. Light and variable winds will
become southerly by sunrise, with speeds increasing to AOA 12kts
by 16Z.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&
Discussion...Collier
Aviation...Blair
Climate...HB/KurtzHazardous weather outlook, Oct 31, 5:48 AM CST, 18 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
648 AM CDT Tue Oct 31 2023
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-011200-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
648 AM CDT Tue Oct 31 2023
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
Another hard freeze is expected tonight, with lows in the upper
teens to low 20s.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
No hazardous weather is expected at this time.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
Drought, Cooper
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cooper forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.844, -92.810 (the zone’s center; the record gives no point)
Severe (D2) drought continued through the entire month of November for Cooper County.
Drought, Howard
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Howard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.143, -92.696 (the zone’s center; the record gives no point)
Severe (D2) drought continued through the entire month of November for Howard County.
Drought, Saline
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Saline forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.137, -93.202 (the zone’s center; the record gives no point)
Severe (D2) drought continued through the entire month of November 2023 for Saline County.
Drought, Pettis
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Pettis forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.728, -93.285 (the zone’s center; the record gives no point)
Severe (D2) drought continued through the entire month of November 2023 for Pettis County.
Drought, Johnson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Johnson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.744, -93.806 (the zone’s center; the record gives no point)
Severe (D2) drought continued through the entire month of November 2023 for Johnson County.
Drought, Henry
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Henry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.385, -93.793 (the zone’s center; the record gives no point)
Severe (D2) drought continued through the entire month of November 2023 for Henry County.
Drought, Bates
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Bates forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.257, -94.340 (the zone’s center; the record gives no point)
Severe (D2) drought continued through the entire month of November 2023 for Bates County.
Drought, Putnam
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Putnam forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.479, -93.016 (the zone’s center; the record gives no point)
Severe (D2) drought continued through the entire month of November 2023 for Putnam County.
Drought, Schuyler
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Schuyler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.470, -92.521 (the zone’s center; the record gives no point)
Extreme (D3) drought continued through the entire month of November 2023 for Schuyler County.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Mississippi, November 1 to 30, 2023$39 million · 47 events
- Drought in Texas, November 1 to 13, 2023$110 million · 8 events
- Wildfire in Colorado, November 1 to 30, 2023$2.0 million · 1 event
- Wildfire in Colorado, November 1 to 21, 2023$1.0 million · 1 event
- Wildfire in Colorado, November 1 to 27, 2023$250,000 · 1 event
- Drought in Iowa, November 1 to 30, 202345 events
- Drought in New Mexico, November 1 to 30, 202339 events
- Drought in Louisiana, November 1 to 30, 202336 events
- Drought in Tennessee, November 1 to 30, 202331 events
- Drought in Virginia, November 1 to 30, 202324 events
- Drought in Georgia, November 1 to 30, 202323 events
- Drought in Kansas, November 1 to 30, 202322 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1149422, 1149423, 1149424, 1149425, 1149426, 1149427, 1149428, 1149429, 1149430.